MAUDE Adverse Event Report: BD CARIBE LTD. NEEDLE SPINAL S/SU 18GA 6IN QUINCKE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. NEEDLE SPINAL S/SU 18GA 6IN QUINCKE; ANESTHESIA CONDUCTION NEEDLE
Model Number 408360
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8123805, medical device expiration date: 2023-05-31, device manufacture date: 2018-07-02.Medical device lot #: 9088609, medical device expiration date: 2024-03-31, device manufacture date: 2019-05-29.Pma/510(k)#: preamendment.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of needle spinal s/su 18ga 6in quincke experienced product damage/deformation -device still operable, and were involved in a serious injury in the form of medical intervention.During treatment, a portion of the device became embedded within the patient's kidney and had to be removed by a health care professional.No additional information regarding the outcome of this medical intervention has been specified.The following information was provided by the initial reporter: the device in question is: aig pl 150mm 18g 408360, ref: 408360 and number of series: 8123805 and 9088609.The problem encountered is: "during an nlpc (nephrolithotomy per cutaneous) use of the spinal needle to locate the kidney.Smaller needle diameter at the end of the needle impeding the passage of the guide that "spins" and can't remove the guide." clinical consequences: "rupture of part of the guide wire in the patient's kidney.This part had to be recovered.".
 
Event or Problem Description
It was reported that an unspecified number of needle spinal s/su 18ga 6in quincke experienced product damage/deformation -device still operable, and were involved in a serious injury in the form of medical intervention.During treatment, a portion of the device became embedded within the patient's kidney and had to be removed by a health care professional.No additional information regarding the outcome of this medical intervention has been specified.The following information was provided by the initial reporter: the device in question is: aig pl 150mm 18g 408360, ref: 408360 and number of series: (b)(6).The problem encountered is: "during an nlpc (nephrolithotomy per cutaneous) use of the spinal needle to locate the kidney.Smaller needle diameter at the end of the needle impeding the passage of the guide that "spins" and can't remove the guide." clinical consequences: "rupture of part of the guide wire in the patient's kidney.This part had to be recovered ".
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd has not been provided with photos or samples for catalog 408360 lots 8123805 and 9088609 to investigate for this record.Unfortunately, as a result, bd was unable to verify the reported issue or determine a definitive root cause.The device history review was performed and no discrepancies were observed.The most probable root cause is related to off-label use of the product.The use of the guide wires are not applicable to spinal needles.No corrective actions are required at this time.H3 other text : see section h.10.

Brand Name
NEEDLE SPINAL S/SU 18GA 6IN QUINCKE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key9667274
Report Number2618282-2020-00004
Device Sequence Number16844079
Product Code BSP
UDI-Device Identifier30382904083602
UDI-Public30382904083602
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number408360
Device Catalogue Number408360
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;